Alert archive / Connecticut / Special Weather Statements in 2016

Special Weather Statement, NWS New York, NY

November 21, 2016

NWS New York, NY issued this special weather statement at Nov 21, 2016, 8:21 AM EST. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 21, 2016, 8:21 AM EST (13:21 UTC)
Expired
Nov 21, 2016, 9:00 AM EST
In force
39 min
Issued by
NWS New York, NY

The radar

The Brookhaven radar (KOKX), 68 km from the middle of the area, began a volume at 13:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 1.4 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2016-11-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2016-11-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 319 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
670 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
319 m²/s²
0-3 km storm-relative helicity
405 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

432 
WWUS81 KOKX 211321
SPSOKX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
821 AM EST MON NOV 21 2016

CTZ005>007-010-011-211400-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW
HAVEN-NORTHERN MIDDLESEX-
821 AM EST MON NOV 21 2016

...SNOW SHOWERS WILL AFFECT NORTHERN FAIRFIELD...SOUTHERN MIDDLESEX
AND NEW HAVEN COUNTIES...

AT 815 AM EST...SNOW SHOWERS WERE LOCATED OVER NAUGATUCK...MOVING
SOUTHEAST AT 30 MPH. THESE SNOW SHOWERS WILL GRADUALLY WEAKEN BY 900
AM.

WIND GUSTS UP TO 35 MPH WILL BE POSSIBLE AT TIMES WITH THESE SNOW
SHOWERS.

LOCATIONS IMPACTED INCLUDE...
NEW HAVEN...WATERBURY...DANBURY...MERIDEN...MILFORD...MIDDLETOWN...
WALLINGFORD...SHELTON...NAUGATUCK...GUILFORD...SOUTHBURY...WOLCOTT...
CLINTON...OLD SAYBROOK...DURHAM...CHESTER...SHERMAN...NEWTOWN...
HARTFORD AND HAMDEN.

ICY SPOTS ARE STILL EXPECTED BEFORE 900AM ON ROADS WHERE
TEMPERATURES ARE BELOW FREEZING. 

MOTORISTS SHOULD BE AWARE OF THESE ICY SPOTS AND REDUCED
VISIBILITIES IN AREAS OF SNOW SHOWERS AND PROCEED WITH CAUTION BY
DRIVING EXTRA SLOWLY.

LAT...LON 4150 7344 4151 7339 4147 7331 4150 7332
      4151 7316 4156 7317 4162 7302 4161 7293
      4156 7295 4154 7285 4158 7274 4127 7232
      4124 7254 4126 7258 4125 7291 4126 7291
      4122 7300 4150 7353 4167 7352
TIME...MOT...LOC 1315Z 295DEG 24KT 4145 7305 

$$

JM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this special weather statement went out at Nov 21, 7:07 AM EST, 1 hour 14 minutes earlier.

Area forecast discussion, Nov 21, 7:07 AM EST, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service New York NY
707 AM EST Mon Nov 21 2016

.SYNOPSIS...
A strong Low pressure system meanders from southeastern Quebec
into the Canadian Maritime Provinces through Tuesday night. High
pressure builds in briefly on Wednesday before a series of weak
disturbances bring a prolonged period of cloudy and damp weather
for Thanksgiving into early Saturday. High pressure builds in late
Saturday into Sunday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Lake effect streamers continue to traverse across the region.
While much of this is not measuring, there is just enough moisture
to make for slippery travel where temps are near freezing.

Have included scattered flurries and sprinkles (temp depended)
through the day.

Best chance for additional accumulation over the higher elevations
along I-84.

Still showing mixing to around 800 hPa with 50-55 kt of winds at
the top of the mixed layer so wind advisory for today is on track.

Highs today were based on a blend of MAV/MET/ECS guidance, NAM
2-meter temperatures and a mix down from 800 hPa per BUFKIT
soundings. Highs should be around 10 degrees below normal (mid-
upper 30s interior/near 40 to lower 40s elsewhere).

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
Model forecast soundings show mixing to around 800 hPa, with
around 50 kt of wind at the top of the mixed layer, to continue
into the evening over NYC/Long Island/Coastal CT/Urban NE NJ. As a
result, the wind advisory has been extended there until 03Z.

The cutoff low tracks from Maine into the Canadian Maritime
Provinces tonight and Tuesday, with a gradual diminishing of the
wind as it pulls away. As it does so another shortwave will
crosses the area tonight. The models differ over how much energy
associated with the shortwave impacts the area. For now have shied
away from stronger, but outlier ECMWF, and kept things dry.
However, cannot completely rule out a few light snow showers
tonight. NW flow aloft, with no noticeable shortwave embedded,
will be over the area Tuesday - so it should be dry.

Lows tonight were based on a blend of MAV/ECS/MET guidance and NAM
2-meter temperatures and should be around 5-10 degrees below
normal. For now have lows over NYC/S Nassau county above freezing
and in Hudson County just under half the zone with below freezing
temperatures. Thus no freeze products for those zones at this
time. The wind should be too strong to allow for frost formation.

Highs Tuesday were based on a blend of MAV/MET/ECS guidance, NAM
2-meter temperatures and a mix down from 875 hPa per BUFKIT
soundings. Highs should be around 10 degrees below normal.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
A more progressive pattern for the period with shortwave passages.
Warm advection sets up aloft by WED AFTN with cirrus streaming in
from the west. Very light PCPN may develop with the WAA WED night.
This would most lightly be --SN inland or a perhaps mixed with PL.
Any --SN transitions to liquid Thanksgiving Morning. Again, any
PCPN that does fall would be very light with POPs only 30-40% for
measurable. East wind less than 10 KT for Thanksgiving morning.

It remains cloudy with perhaps some drizzle on FRI before low
pressure deepens off the Cape Cod coast on SAT as high pressure
builds in from the west.  Perhaps an instability shower in the NW
flow on SAT.

Near seasonable temps for Thursday-Saturday, but a few degrees
below on Wednesday and Sunday.

&&

.AVIATION /12Z MONDAY THROUGH FRIDAY/...
Low pressure remains over Northern New England and Quebec through
Monday night.

Lake effect snow bands have weakened and are shifting north as
expected, so most terminals should be VFR today with the exception
of KSWF and KGON, both of which are starting off with light snow
and MVFR vsby.

W to WNW winds have already picked up quite a bit at KJFK/KLGA,
and the other terminals should follow suit with speeds mostly
20-30 kt and gusts 35-40 kt, occasionally higher at the NYC
metros, KHPN, and KISP. Winds will slowly diminish after sunset.

...NY Metro Enhanced Aviation Weather Support...

Detailed information, including hourly TAF wind component fcsts,
can be found at: http:/www.weather.gov/zny/n90

KJFK TAF Comments: High confidence on winds.

KLGA TAF Comments: High confidence on winds.

KEWR TAF Comments: High confidence on winds into this afternoon.
Medium confidence on start time of diminishing winds this evening.

The afternoon KEWR haze potential forecast is green, which implies
slant range visibility 7SM or greater outside of cloud.

KTEB TAF Comments: High confidence on winds into this afternoon.
Medium confidence on start time of diminishing winds this evening.

KHPN TAF Comments: High confidence on winds into this afternoon.
Medium confidence on start time of diminishing winds this evening.

KISP TAF Comments: High confidence on winds into this afternoon.
Medium confidence on start time of diminishing winds this evening.

.OUTLOOK FOR 12Z TUESDAY THROUGH FRIDAY...
.Tuesday...VFR. NW winds G25-30KT, diminishing at night.
.Wednesday...VFR.
.Wednesday night...MVFR conditions possible, mainly after
midnight. Chance of light rain at the NYC metros and KISP, light
rain or snow KTEB/KHPN/coastal CT terminals, and light snow
farther inland.
.Thursday...MVFR conditions likely, IFR conditions possible at
times. Any precip changing over to rain by 14Z.
.Friday...IFR cigs likely. Chance of light rain or drizzle.

&&

.MARINE...
Strong west winds continue through tonight with gale force wind
gusts expected, so have made no changes to existing gale warnings
- currently valid through 11z Tuesday. Seas of 3-7 ft on Long
Island Sound and 5-11 ft on the coastal ocean waters through
Monday night.

The strong, persistent westerly winds could result in blowout
tides with the greatest threat during the low tide tonight, the
lower of the two daily low tide cycles. Models over forecast
departures with the low tide Sunday night by around a foot. Since
a similar departure is needed for tonight's low tide to achieve
blowout levels, do not have the confidence to issue a Low Water
Advisory at this time. However, will continue to monitor, and if
water levels falloff in line with guidance, then will have to look
at issuing one later today.

There is some potential for gale force gusts to linger into
Tuesday morning, but confidence is not high enough to extend the
Gale Warning at this time. If the gales do not linger, then small
craft conditions would occur on all waters on Tuesday.

Long Term: Conditions begin to improve Tuesday night with seas on
the Ocean falling below 5" by midnight or so.  Tranquil conditions
persist through Friday.

&&

.HYDROLOGY...
No significant precipitation expected over the next 7 days.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Wind Advisory until 10 PM EST this evening for CTZ009>012.
     Wind Advisory until 6 PM EST this evening for CTZ005>008.
NY...Wind Advisory until 10 PM EST this evening for NYZ071>075-
     078>081-176>179.
     Wind Advisory until 6 PM EST this evening for NYZ067>070.
NJ...Wind Advisory until 10 PM EST this evening for NJZ006-104-106-
     108.
     Wind Advisory until 6 PM EST this evening for NJZ002-004-103-
     105-107.
MARINE...Gale Warning until 6 AM EST Tuesday for ANZ330-335-338-340-345-
     350-353-355.

&&

SYNOPSIS...Maloit/Tongue
NEAR TERM...Maloit/Tongue
SHORT TERM...Maloit
LONG TERM...Tongue
AVIATION...Goodman
MARINE...Maloit/Tongue
HYDROLOGY...Maloit/Tongue
Hazardous weather outlook, Nov 21, 3:53 AM EST, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
353 AM EST MON NOV 21 2016

CTZ005>008-NJZ002-004-103-105-107-NYZ067>070-220900-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-WESTERN PASSAIC-EASTERN PASSAIC-WESTERN BERGEN-
WESTERN ESSEX-WESTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-
353 AM EST MON NOV 21 2016

...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ009>012-NJZ006-104-106-108-NYZ071>075-078>081-176>179-220900-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-HUDSON-EASTERN BERGEN-EASTERN ESSEX-
EASTERN UNION-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
353 AM EST MON NOV 21 2016

...WIND ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ345-220900-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
353 AM EST MON NOV 21 2016

...GALE WARNING IN EFFECT UNTIL 6 AM EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-350-353-355-220900-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
353 AM EST MON NOV 21 2016

...GALE WARNING IN EFFECT UNTIL 6 AM EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

GUSTS TO GALE FORCE COULD LINGER INTO TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Nov 21, 7:14 AM EST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
714 AM EST MON NOV 21 2016

NYZ078>081-177-211315-
NORTHWEST SUFFOLK-NORTHERN NASSAU-SOUTHEAST SUFFOLK-NORTHEAST
SUFFOLK-SOUTHWEST SUFFOLK-
714 AM EST MON NOV 21 2016

...ICY SPOTS THIS MORNING - BRIDGES AND OVERPASSES...

LIGHT SNOW OVERNIGHT AND TEMPERATURES NEAR THE FREEZING MARK HAS
CAUSED ICY SPOTS TO DEVELOP ON BRIDGES AND OVERPASSES.

TEMPERATURE WILL RISE ABOVE FREEZING BY 830 AM.

LAT...LON 4082 7362 4089 7361 4092 7277 4085 7247
      4072 7311
TIME...MOT...LOC 1211Z 239DEG 49KT 4084 7300
Special weather statement, Nov 21, 7:29 AM EST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
729 AM EST MON NOV 21 2016

CTZ005>007-010-011-211315-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW
HAVEN-NORTHERN MIDDLESEX-
729 AM EST MON NOV 21 2016

...A SNOW SHOWERS PASSING ACROSS THE REGION THROUGH 830
AM...

AT 724 AM EST...SNOW SHOWERS WERE LOCATED NEAR SOUTHBURY...MOVING
SOUTHEAST AT 50 MPH.

THE SNOW SHOWERS WILL DROP A QUICK COATING TO HALF INCH OF SNOW AS
THEY PASSES THROUGH...ESPECIALLY ALONG I-84.  ROADWAYS MAY QUICKLY
BECOME SLICK AS TEMPERATURES ARE JUST BELOW FREEZING.

LAT...LON 4150 7344 4151 7339 4147 7331 4149 7333
      4151 7316 4156 7316 4164 7298 4164 7294
      4156 7295 4154 7285 4160 7273 4127 7234
      4124 7254 4126 7258 4125 7291 4126 7291
      4121 7300 4152 7353 4166 7352 4166 7351
TIME...MOT...LOC 1224Z 312DEG 45KT 4157 7326

TONGUE
Special weather statement, Nov 21, 7:50 AM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
750 AM EST MON NOV 21 2016

CTZ005-009-NYZ067-068-070-211345-
SOUTHERN FAIRFIELD-NORTHERN FAIRFIELD-NORTHERN
WESTCHESTER-PUTNAM-ORANGE-
750 AM EST MON NOV 21 2016

...A NARROW SNOW BAND WILL AFFECT PORTIONS OF SOUTHERN
FAIRFIELD...PUTNAM...NORTHERN WESTCHESTER AND NORTHEASTERN ORANGE
COUNTIES...

AT 742 AM EST...A SNOW BAND EXTENDED FROM NEAR NEWBURGH IN
ORANGE COUNTY NY SOUTHEAST TO NEAR WILTON CT.

THE BAND COULD DEPOSIT UP TO AN INCH OF SNOW OVER THE NEXT HOUR WITH
VISIBILITY REDUCE TO LESS THAN A HALF MILE. THE BAND IS ONLY A FEW
MILES ACROSS, BUT IS STATIONARY WITH RESPECT TO IT'S ORIENTATION.

AREAS AFFECTED INCLUDE MAHOPAC AND CARMEL IN PUTNAM COUNTY.

LAT...LON 4160 7425 4158 7413 4161 7413 4161 7407
      4158 7405 4159 7401 4157 7396 4153 7400
      4146 7400 4144 7398 4149 7393 4150 7382
      4117 7313 4111 7326 4112 7329 4110 7334
      4107 7337 4159 7437 4163 7426
TIME...MOT...LOC 1242Z 299DEG 38KT 4137 7378

TONGUE
Special weather statement, Nov 21, 8:21 AM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
821 AM EST MON NOV 21 2016

CTZ005>007-010-011-211400-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW
HAVEN-NORTHERN MIDDLESEX-
821 AM EST MON NOV 21 2016

...SNOW SHOWERS WILL AFFECT NORTHERN FAIRFIELD...SOUTHERN MIDDLESEX
AND NEW HAVEN COUNTIES...

AT 815 AM EST...SNOW SHOWERS WERE LOCATED OVER NAUGATUCK...MOVING
SOUTHEAST AT 30 MPH. THESE SNOW SHOWERS WILL GRADUALLY WEAKEN BY 900
AM.

WIND GUSTS UP TO 35 MPH WILL BE POSSIBLE AT TIMES WITH THESE SNOW
SHOWERS.

LOCATIONS IMPACTED INCLUDE...
NEW HAVEN...WATERBURY...DANBURY...MERIDEN...MILFORD...MIDDLETOWN...
WALLINGFORD...SHELTON...NAUGATUCK...GUILFORD...SOUTHBURY...WOLCOTT...
CLINTON...OLD SAYBROOK...DURHAM...CHESTER...SHERMAN...NEWTOWN...
HARTFORD AND HAMDEN.

ICY SPOTS ARE STILL EXPECTED BEFORE 900AM ON ROADS WHERE
TEMPERATURES ARE BELOW FREEZING.

MOTORISTS SHOULD BE AWARE OF THESE ICY SPOTS AND REDUCED
VISIBILITIES IN AREAS OF SNOW SHOWERS AND PROCEED WITH CAUTION BY
DRIVING EXTRA SLOWLY.

LAT...LON 4150 7344 4151 7339 4147 7331 4150 7332
      4151 7316 4156 7317 4162 7302 4161 7293
      4156 7295 4154 7285 4158 7274 4127 7232
      4124 7254 4126 7258 4125 7291 4126 7291
      4122 7300 4150 7353 4167 7352
TIME...MOT...LOC 1315Z 295DEG 24KT 4145 7305

JM

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 21, 7:14 AM ESTSpecial Weather StatementOKXSuffolk61 min
Nov 21, 7:50 AM ESTSpecial Weather StatementOKXPutnam55 min
Nov 21, 3:38 PM ESTLow Water AdvisoryOKX8 hr
Nov 21, 7:29 AM ESTSpecial Weather StatementOKX46 min

Nearby

Special Weather Statements in Connecticut, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.